MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1726926
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a discordant, higher than expected vitros ammonia (amon) result was obtained from a patient sample using a new vitros amon slide lot tested on a xt7600 integrated system when compared to a vitros amon result obtained from the sample using the previous vitros amon slide lot tested on the same vitros 5600 integrated system.The assignable cause of the event is user error due to improper storage of the patient sample used in the correlation.The customer could not provide the collection dates or the test dates for the sample when it was tested with the previous vitros amon slide lot, but stated it was likely the sample was stored frozen for greater than 1 month.Per the vitros amon instructions for use, samples stored at =-18 °c (=0 °f) are stable for = 24 hours.The sample was stored greater than 24 hours and is therefore not appropriate for testing with the vitros amon assay.Ammonia is a time sensitive assay due to increase in ammonia concentration as the sample ages.Acceptable vitros amon performance was obtained from non-vitros biorad quality control fluids, vitros liquid performance verifier fluids and vitros calibrator fluids processed as unknown samples, indicating vitros amon slide lot 1929-0264-4179 was performing as intended on the vitros xt7600 integrated system.Therefore, it is unlikely vitros amon slide lot 1929-0264-4179 or the vitros xt7600 integrated system contributed to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, higher than expected vitros ammonia (amon) result was obtained from a patient sample using a new vitros amon slide lot tested on a xt7600 integrated system when compared to a vitros amon result obtained from the same sample using the previous vitros amon slide lot tested on the same vitros 5600 integrated system.Correlation sample 2 vitros amon result of (b)(4) vs.The expected result of (b)(4).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros amon result obtained from the correlation sample was not reported out of the laboratory and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18438781
Report Number0001319809-2024-00001
Device Sequence Number7024374
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public10758750000012
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue Number1726926
Device Lot Number1019-0264-4179
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown